Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2012, 8:16 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2012, 8:16 PM CDT (01:16 UTC)
- Expired
- Apr 9, 2012, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS53 KICT 100116
SVRICT
KSC019-035-100200-
/O.NEW.KICT.SV.W.0036.120410T0116Z-120410T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT MON APR 9 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEXTER...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3725 9653 3700 9627 3700 9659 3714 9678
3728 9676
TIME...MOT...LOC 0117Z 320DEG 28KT 3722 9665
HAIL...1.25IN
WIND...<50 MPH
$$4 follow-up statements
813
WWUS53 KICT 100128
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT MON APR 9 2012
KSC019-035-100200-
/O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/
CHAUTAUQUA KS-COWLEY KS-
828 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT...
AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DEXTER...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
CEDAR VALE AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3726 9661 3725 9653 3700 9627 3700 9659
3714 9678
TIME...MOT...LOC 0128Z 320DEG 28KT 3715 9658
HAIL...1.25IN
WIND...<50 MPH
$$
KETCHAM231 WWUS53 KICT 100140 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT MON APR 9 2012 KSC019-035-100200- /O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/ CHAUTAUQUA KS-COWLEY KS- 840 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT... AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE... AND MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... ELGIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3708 9669 3722 9650 3700 9627 3700 9659 TIME...MOT...LOC 0140Z 320DEG 28KT 3708 9654 HAIL...1.00IN WIND...<50 MPH $$ KETCHAM
135 WWUS53 KICT 100149 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 849 PM CDT MON APR 9 2012 KSC019-035-100200- /O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/ CHAUTAUQUA KS-COWLEY KS- 849 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT... AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE... AND MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... ELGIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3706 9666 3715 9643 3700 9627 3700 9659 TIME...MOT...LOC 0150Z 320DEG 28KT 3703 9650 HAIL...1.00IN WIND...<50 MPH $$ KETCHAM
785 WWUS53 KICT 100158 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT MON APR 9 2012 KSC019-035-100208- /O.EXP.KICT.SV.W.0036.000000T0000Z-120410T0200Z/ CHAUTAUQUA KS-COWLEY KS- 858 PM CDT MON APR 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT 900 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3706 9666 3715 9643 3700 9627 3700 9659 TIME...MOT...LOC 0158Z 320DEG 28KT 3698 9645 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:08 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 9, 7:08 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT MON APR 9 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE FLINT HILLS AND MUCH OF SOUTHEAST KANSAS WHILE RECENT NEW DEVELOPMENT WAS OCCURRING ACROSS SOUTH CENTRAL KANSAS. THE NAM IS QUITE AGGRESSIVE SUPPORTING CONTINUED REDEVELOPMENT ACROSS MUCH OF THE AREA WEIGHTED IN THE SOUTH/SOUTHWEST WITHIN A ZONE OF 300-305K ISENTROPIC UPGLIDE THAT CONTINUES INTO MUCH OF TUE. POINT SOUNDINGS SHOW ELEVATED CAPE OF 1000-1200 J/KG AROUND H8 WITHIN REGION OF ISENTROPIC UPGLIDE WITH MINIMAL CINH SUPPORTING CONTINUED DEVELOPMENT OF ELEVATED TSRA ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE NIGHT. TRENDED AREA TAFS IN SOUTH CENTRAL AND SOUTHEAST KANSAS MORE PESSIMISTIC WITH MVFR PREVAILING ACROSS THE AREA AFTER 05-07Z. MWM && .PREV DISCUSSION... /ISSUED 305 PM CDT MON APR 9 2012/ DISCUSSION... FORECAST UPDATES WILL FOCUS ON SEVERE WEATHER CHANCES FOR TONIGHT OVER SOUTH CENTRAL KANSAS...FOLLOWED BY AN ACTIVE WEATHER PATTERN SETTING UP FOR THURSDAY INTO THE UPCOMING WEEKEND ACROSS THE REGION. TONIGHT LATEST SURFACE ANALYSIS SHOWS AREA OF INCREASING INSTABILITY AND MOISTURE CONVERGENCE OVER SOUTHWEST KANSAS/WESTERN OKLAHOMA...WITH SATELLITE WATER VAPOR IMAGERY SHOWING A WEAK UPPER LEVEL WAVE OVER NORTHEAST COLORADO MOVING SOUTHEAST. THIS WAVE WILL CONTINUE TO SPARK OFF ELEVATED SHOWERS/STORMS FOR LOCATIONS ALONG AND EAST OF THE TURNPIKE FOR THE AFTERNOON/EVENING HOURS WITH SMALL HAIL POSSIBLE. MEANWHILE THE MORE ROBUST THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST KANSAS WHERE THE COMBINATION OF INSTABILITY/DIRECTIONAL SHEAR ALOFT WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. THE STEERING WINDS WILL DIRECT SOME OF THAT ACTIVITY INTO SOUTH CENTRAL KANSAS THIS EVENING. THE ACTIVITY WILL SHIFT SOUTHWARD DURING THE OVERNIGHT HOURS...AS SUBSIDENCE BEHIND WEAK UPPER WAVE SPREADS SOUTHWARD ACROSS KANSAS. TUE-THU THE SURFACE FRONT WILL SAG SLOWLY SOUTH OF KANSAS DURING THE TUESDAY-WEDNESDAY TIME FRAME WHICH FAVORS AFTERNOON THUNDERSTORM DEVELOPMENT SOUTH OF KANSAS...HOWEVER SOME ELEVATED ACTIVITY WILL BE POSSIBLE NORTH OF THE FRONT TUESDAY NIGHT WITH A BETTER SIGNAL FOR ELEVATED STORMS WEDNESDAY NIGHT INTO THURSDAY AHEAD OF NEXT UPPER WAVE. LINGERING ELEVATED SHOWERS/STORMS OVER THE AREA ON THURSDAY COULD COOL DAYTIME HIGHS A BIT. OTHERWISE EXPECTING THUNDERSTORMS TO RE-DEVELOP ALONG THE DRYLINE OVER WESTERN KANSAS THURSDAY AFTERNOON/EVENING...THEN MOVING EASTWARD INTO CENTRAL/SOUTH CENTRAL KANSAS MAINLY FOR THURSDAY NIGHT. THE ENVIRONMENT LOOKS RIPE FOR SEVERE WEATHER TO OCCUR WITH MODEST INSTABILITY AND STRONG SHEAR ALOFT. SHEAR VECTORS ORIENTATED MORE PERPENDICULAR TO DRYLINE WILL BE FAVORABLE FOR DISCRETE SUPERCELL DEVELOPMENT. EXTENDED: FRI-MON AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR KANSAS DURING THIS PERIOD...AS UPPER TROUGH OVER THE SOUTHWESTERN STATES MOVES SLOWLY EASTWARD FOR FRIDAY INTO THE WEEKEND WITH A COUPLE SHORT WAVES ROTATING THROUGH. THE TIMING OF THE SURFACE FRONT MOVING EAST OF THE AREA IS STILL UNCERTAIN BUT THE MOST LIKING TIME FRAME AT THIS JUNCTURE IS FOR SUNDAY AFTERNOON...HOWEVER CHANCES OF ELEVATED SHOWERS/STORMS WILL EXTEND INTO MONDAY WITH UPPER WAVE STILL SOUTHWEST OF THE REGION. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LINGERING IFR/MVFR CIGS WILL LIFT TO MAINLY VFR BASES/CIGS DURING THE AFTERNOON. WIDELY SCATTERED CONVECTION IS EXPECTED TO DEVELOP ACROSS SOUTHWEST KANSAS/NORTHWEST OKLAHOMA BY EARLY THIS EVENING. SOME OF THIS ACTIVITY COULD DEVELOP OR MOVE INTO A SMALL PORTION OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA. FOR NOW WILL RELEGATE MENTION TO CB IN KICT TAF. SOME PATCHY LOW CLOUDS AND FOG MAY ALSO DEVELOP AGAIN AROUND DAWN OVER SOUTH CENTRAL KANSAS...THOUGH WILL ONLY SHOW MVFR CATEGORY WITH THIS FORECAST ISSUANCE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 66 48 62 / 30 10 20 10 HUTCHINSON 47 66 47 61 / 30 10 20 10 NEWTON 47 65 46 61 / 30 10 10 10 ELDORADO 47 66 47 62 / 30 10 20 10 WINFIELD-KWLD 49 67 49 63 / 40 10 30 10 RUSSELL 44 67 47 59 / 10 10 10 10 GREAT BEND 46 65 47 59 / 20 10 20 10 SALINA 44 65 45 60 / 10 10 10 10 MCPHERSON 46 65 46 60 / 20 10 10 10 COFFEYVILLE 49 71 47 64 / 60 10 20 10 CHANUTE 46 68 44 62 / 30 10 10 10 IOLA 46 68 43 61 / 20 0 10 10 PARSONS-KPPF 48 69 46 63 / 60 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 9, 5:23 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT MON APR 9 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 523 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS THROUGH THE EVENING HOURS. A FEW SEVERE THUNDERSTORMS WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. MEANWHILE SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWESTERN KANSAS...AND SOME OF THIS ACTIVITY COULD DRIFT EAST INTO SOUTH CENTRAL KANSAS MAINLY AFFECTING LOCATIONS SOUTHWEST OF HUTCHINSON...TO WICHITA...WINFIELD LINE. LARGE HAIL TO GOLF-BALL SIZE AND DAMAGING WINDS WILL BE THE HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY NIGHT ACROSS THE AREA. A FEW OF THE STORMS WEDNESDAY NIGHT COULD BE STRONG WITH HAIL TO NICKEL SIZE. AN ACTIVE WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE KANSAS REGION FROM THURSDAY INTO THE WEEKEND. EPISODES OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES ARE POSSIBLE. PLEASE STAY TUNED FOR LATER OUTLOOKS AND UPDATES ON THIS DEVELOPING WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED ACROSS SOUTH CENTRAL KANSAS THIS EVENING...MAINLY FOR LOCATIONS SOUTHWEST OF A HUTCHINSON TO WICHITA...TO WINFIELD LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 9, 6:54 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT MON APR 9 2012 KSZ095-099-100045- MONTGOMERY-WILSON- 654 PM CDT MON APR 9 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND WILSON COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FREDONIA...OR 27 MILES SOUTHWEST OF CHANUTE...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3738 9597 3761 9596 3746 9553 3721 9552 TIME...MOT...LOC 2355Z 296DEG 21KT 3747 9587 KETCHAM
Special weather statement, Apr 9, 7:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 733 PM CDT MON APR 9 2012 KSZ098-100100- CHAUTAUQUA- 733 PM CDT MON APR 9 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA COUNTY... AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 15 MILES WEST OF SEDAN... AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3719 9605 3700 9602 3701 9651 3725 9651 TIME...MOT...LOC 0033Z 299DEG 21KT 3709 9644 SMITH
Local storm report, Apr 9, 7:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL S CEDAR VALE 37.10N 96.50W
04/09/2012 E0.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
MWMLocal storm report, Apr 9, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG CEDAR VALE 37.11N 96.50W
04/09/2012 CHAUTAUQUA KS EMERGENCY MNGR
A COUPLE OF POWER POLES DOWNED WITH POWER OUTAGES
REPORTED
&&
MWMLocal storm report, Apr 9, 8:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 2 NNW BURDEN 37.34N 96.77W
04/09/2012 E1.50 INCH COWLEY KS PUBLIC
A FEW PING PONG SIZE BUT MOSTLY QUARTERS COVERING THE
GROUND
&&
MWMSpecial weather statement, Apr 9, 8:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT MON APR 9 2012
KSZ099-100-100200-
LABETTE-MONTGOMERY-
808 PM CDT MON APR 9 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...
AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF INDEPENDENCE...OR 20 MILES
NORTH OF COFFEYVILLE...AND MOVING SOUTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9563 3732 9585 3738 9571 3737 9558
3720 9522 3700 9544
TIME...MOT...LOC 0108Z 311DEG 31KT 3730 9569
SMITHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 44 min |
| Apr 9, 7:33 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
| Apr 9, 8:08 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 52 min |
| Apr 9, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.